Advertisement -- Learn more about ads on this site.

 
Message Boards
FORUM:   Diet and Nutrition
TOPIC:  

Losing weight while on depression meds



Click here to read our frequently asked Diet and Nutrition questions.

 
 
Search the
Message Boards:
Search
      Share
Advertisement -- Learn more about ads on this site.

Author: Message: Sort First Post on Top


DESCHROMA
Posts: 180
5/13/13 4:16 P

I took celexa briefly, and I had some side effects from it. Lexapro is considered a "cleaner" version of the drug. I loved it and had very few side effects. If celexa works for you, you may want to talk about lexapro with your doc. Some people find it just as/more effective, and with fewer side effects.

I currently take Luvox Cr, and have had 0 weight gain issues.The only reason I switched from lexapro to luvox was because of luvox's track record with OCD related issues. For depression, lexapro was great.

Edited by: DESCHROMA at: 5/13/2013 (16:17)


LILLIPUTIANNA
Posts: 1,038
5/13/13 1:28 P

Weight loss while on SSRIs can be tricky. Most of them have a side effect of weight gain. The only exception I have heard of is Wellbutrin. You might want to talk to your doctor about your plans...especially if you have been changing your current dosages without letting him/her know about it before hand.

Edited by: LILLIPUTIANNA at: 5/13/2013 (13:28)


DIETITIANBECKY
Posts: 26,573
5/13/13 12:50 P

Herbalife shakes are a meal replacement product...just a way to control calorie intake for the day. There is nothing magical about them regarding weight loss. There are many similar type products: Ensure, Boost, Carnation Instant Breakfast, HMR, Medifast, etc, etc.

You lost weight because your daily calorie intake was lower than what you were expending.
I imagine your weight loss plateaued because your calorie intake increased. Probably because you did not learn how to change your typical eating environment and your typical daily calorie intake.

I am sure you have a SP calorie range: 1200-1550??? is this correct?

You need to start weighing and measuring your foods, entering them in the nutrition tracker, enter in any meal replacements too---like your herbalife. This will help you to discover the calorie range you need daily for weekly weight loss.

Also are you able to do any planned exercise??

Becky
SP Registered Dietitian Nutritionist



MOMMYSLITTLGIRL
Posts: 7
5/13/13 12:07 P

I have been taking celexa for 5(?) years now...20 mg/day. My weight gain has been gradual but up until now the benefits of the med have not made me concerned about that. I have tried to come off it a few times but have never had good results. Have considered going to my dr for something else but am worried about trying something new that may not work and having to go through all the ups and downs during that.
So last fall I started Herbalife shakes. I also attempted at that time to decrease my celexa and went to 10mg/day and eventually to 5mg/day before I began to have problems again. I lost 14 lbs during the first month, then plateaued and did not gain or lose for the next 2 months that I continued with the shakes. I thought I would take a month off and eat "normal" and try them again to see if that did anything, but no results since.
Has anyone used herbalife while taking celexa and had good results? Or been successful with weight loss while taking celexa? Could really use some advice/suggestions.

Side note: I started Herbalife because I tend to make not great food choices...I have had a long-time habit of not eating breakfast and sometimes not even lunch...would just grab whatever snacky-thing was around so thought the shakes would help me with that.



 
Page: 1 of (1)  
Search  



Share


 
Diet Resources: bowflex workout routines | bowflex accessories | bowflex 1090 dumbbells
x Lose 10 Pounds by October 28! Get a FREE Personalized Plan